New Mexico, 2007

Hail and Damaging Wind in New Mexico, June 2, 2007

June 2, 2007 · NWS ABQ · 2 events in 2 counties and zones

Continued deep moisture and instability over the eastern plains of New Mexico resulted in strong thunderstorms with heavy rain over portions of the eastern plains. An outflow boundary from a thunderstorm in Quay county produced a wind gust to 60 mph.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ABQ wrote it up.

Continued deep moisture and instability over the eastern plains of New Mexico resulted in strong thunderstorms with heavy rain over portions of the eastern plains. An outflow boundary from a thunderstorm in Quay county produced a wind gust to 60 mph.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 2, 2:00 PM MST, 4 hours 8 minutes earlier.

Area forecast discussion, Jun 2, 2:00 PM MST, 4 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 PM MDT SAT JUN 2 2007

.DISCUSSION...MORE OR LESS SAME PATTERN FOR NM...DIFFERENT DAY...AS
STORMS FIRING OVER N UNION COUNTY AND THE HIGHER TERRAIN TO W AND
SW...MOVING TO SE. POTENTIAL FOR SEVERE STORMS AGAIN ACROSS MUCH
OF E NM WITH EMPHASIS ON N AND CENTRAL SECTIONS OF THAT AREA. ONE
QUASI NEGATIVE ASPECT IS MINIMAL INFLOW INTO STORMS...NOT
NONEXISTANT BUT ON LOW END. STILL ENOUGH OTHER FAVORABLE ELEMENTS
FOR STRONG TO SEVERE STORMS THAT AT LEAST A FEW LOW END SEVERE
STILL A PRETTY GOOD BET. AT LEAST 2 MORE DAYS OF SIMILAR
CONDITIONS WITH SMALLER CHANCE YET FOR TUE. A FEW WEAK TO MODERATE
MOIST INTRUSIONS STILL A FAIRLY GOOD BET FOR AT LEAST 2 OF THE
NEXT 3 NIGHTS BRING LOW CHANCES OF ISOLATED HIGH BASED DRY OR
MIXED WET AND DRY STORMS W OF CENTRAL MT CHAIN. BEFORE STRONGER
WESTERLIES ALOFT AND STRENGTHENING SFC PRESSURE GRADIENT REALLY
DRY OUT THE STATE MID TO LATE WEEK. CRITICAL FIRE DANGER
CONDITIONS WILL BE FAIRLY LIKELY IN AFTERNOON FOR MUCH OF FORECAST
AREA BY AT LEAST WED AND MAY LINGER TO ABOUT THE END OF THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  51  89  52  91 /   5   5  10  10
GALLUP..........................  42  85  43  87 /   5   5   5   5
GRANTS..........................  41  85  46  86 /   5  10  10  20
GLENWOOD........................  48  92  48  92 /   5   0   5   5
CHAMA...........................  41  77  38  77 /  10  20  20  20
LOS ALAMOS......................  51  77  50  80 /  10  10  20  20
RED RIVER.......................  35  69  36  70 /  20  30  20  30
TAOS............................  42  78  43  79 /  20  20  20  20
SANTA FE........................  49  80  50  82 /  10  20  20  20
SANTA FE AIRPORT................  52  82  52  84 /  10  10  20  20
ESPANOLA........................  49  85  46  87 /  10  20  20  20
ALBUQUERQUE HEIGHTS.............  61  87  62  88 /  10  10  10  10
ALBUQUERQUE VALLEY..............  56  88  57  89 /  10  10  10  10
ALBUQUERQUE FOOTHILLS...........  58  85  59  86 /  10  10  20  20
ALBUQUERQUE WEST MESA...........  58  91  59  88 /  10  10  10  20
SOCORRO.........................  56  90  56  89 /   5  10  10  10
SANDIA PARK/CEDAR CREST.........  52  84  50  83 /  10  10  20  20
MORIARTY/ESTANCIA...............  47  83  46  82 /  10  10  20  20
CARRIZOZO.......................  52  88  51  88 /  10  10  10  10
RUIDOSO.........................  52  78  50  77 /  10  10  10  10
RATON...........................  47  76  45  79 /  30  30  20  30
LAS VEGAS.......................  47  76  46  77 /  20  30  20  30
ROY.............................  51  74  51  75 /  30  30  30  30
CLAYTON.........................  54  77  54  80 /  40  30  40  30
SANTA ROSA......................  57  85  56  85 /  20  30  20  20
TUCUMCARI.......................  58  83  58  84 /  30  30  30  30
FORT SUMNER.....................  59  87  59  87 /  20  30  30  20
CLOVIS..........................  58  84  57  83 /  30  30  40  20
PORTALES........................  58  87  58  85 /  30  30  30  20
ROSWELL.........................  62  90  63  88 /  10  20  20  20

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

43
Hazardous weather outlook, Jun 2, 4:50 AM MST, 13 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
550 AM MDT SAT JUN 2 2007

NMZ001>021-026-031200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
550 AM MDT SAT JUN 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER EASTERN NEW
MEXICO THIS AFTERNOON AND EVENING...FROM RATON TO LAS VEGAS...
VAUGHN AND ROSWELL EAST TO THE TEXAS STATE LINE. LARGE HAIL UP
TO THE SIZE OF GOLF BALLS...ONE AND THREE QUARTER INCHES...WILL BE
THE MAIN SEVERE WEATHER THREAT. IN ADDITION...WINDS COULD GUST TO
65 MPH. AN ISOLATED TORNADO CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AGAIN OVER EASTERN
NEW MEXICO SUNDAY AND MONDAY AFTERNOON AND EVENING. LARGE HAIL
AND HIGH WINDS...ALONG WITH TORRENTIAL RAIN AND AN ISOLATED
TORNADO ARE ALL POSSIBLE.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED BETWEEN 300 PM AND 1000 PM MDT
OVER EASTERN NEW MEXICO...FROM ROUGHLY RATON TO LAS VEGAS...VAUGHN
AND ROSWELL EAST TO THE TEXAS STATE LINE.

40

In the hours before

Special weather statement, Jun 2, 3:30 PM MST, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
430 PM MDT SAT JUN 2 2007

NMZ005>007-012-022315-
CONCHAS LAKE/GUADALUPE COUNTY-FAR NORTHEAST PLAINS-HARDING
COUNTY-NORTHEAST HIGHLANDS-
430 PM MDT SAT JUN 2 2007

...LINE OF STRONG THUNDERSTORMS MOVING OVER NORTHEAST NEW MEXICO...

AT 426 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 45
MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER ALONG A LINE EXTENDING
FROM CLAYTON TO ABBOTT TO 8 MILES SOUTHEAST OF VALMORA. MOVEMENT WAS
SOUTH AT 10 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CHICOSA LAKE STATE
PARK...FARLEY...GLADSTONE...MAES...MILLS AND MOUNT DORA.

THESE STORMS WERE NOT PRODUCING SEVERE WEATHER AT THIS TIME.
HOWEVER...PERSONS IN THE PATH OF THESE STORMS ARE ADVISED TO MONITOR
THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION.

DPORTER
Special weather statement, Jun 2, 4:23 PM MST, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
523 PM MDT SAT JUN 2 2007

NMZ006-007-030000-
FAR NORTHEAST PLAINS-HARDING COUNTY-
523 PM MDT SAT JUN 2 2007

...STRONG THUNDERSTORM MOVING OVER EASTERN HARDING AND SOUTHERN
   UNION COUNTIES...

AT 521 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 45 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 13 MILES WEST OF SEDAN. MOVEMENT
WAS SOUTH AT 10 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL SOUTH CENTRAL UNION
COUNTY AND RURAL NORTHEASTERN HARDING COUNTY...INCLUDING HIGHWAYS 402
AND 562.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.

DPORTER
Special weather statement, Jun 2, 4:27 PM MST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
527 PM MDT SAT JUN 2 2007

NMZ005-012-030000-
CONCHAS LAKE/GUADALUPE COUNTY-NORTHEAST HIGHLANDS-
527 PM MDT SAT JUN 2 2007

...STRONG THUNDERSTORM MOVING OVER SOUTHEAST SAN MIGUEL COUNTY...

AT 526 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 45 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 5 MILES NORTHEAST OF VARIADERO.
MOVEMENT WAS SOUTHEAST AT 15 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE CONCHAS.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.

DPORTER
Special weather statement, Jun 2, 5:05 PM MST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
605 PM MDT SAT JUN 2 2007

NMZ005-030030-
NORTHEAST HIGHLANDS-
605 PM MDT SAT JUN 2 2007

...STRONG THUNDERSTORM MOVING OVER CENTRAL COLFAX COUNTY...

AT 603 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 6 MILES NORTH OF SPRINGER.
MOVEMENT WAS SOUTHEAST AT 10 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE ABBOTT AND MAXWELL AS
WELL AS PORTIONS OF INTERSTATE 25.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.

DPORTER
Special weather statement, Jun 2, 5:44 PM MST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
644 PM MDT SAT JUN 2 2007

NMZ005-030115-
NORTHEAST HIGHLANDS-
644 PM MDT SAT JUN 2 2007

...STRONG THUNDERSTORM MOVING OVER CENTRAL COLFAX COUNTY...

AT 640 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 7 MILES NORTHWEST OF SPRINGER.
MOVEMENT WAS SOUTHEAST AT 15 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE SPRINGER LAKES...AND
INTERSTATE 25 JUST NORTH OF SPRINGER.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.
Special weather statement, Jun 2, 5:50 PM MST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
650 PM MDT SAT JUN 2 2007

NMZ013-030115-
QUAY COUNTY-
650 PM MDT SAT JUN 2 2007

...STRONG THUNDERSTORM MOVING OVER WESTERN AND CENTRAL QUAY COUNTY...

AT 648 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER NEAR MONTOYA. MOVEMENT WAS
SOUTHEAST AT 25 MPH. OTHER STRONG STORMS WERE DETECTED NEAR PALOMAS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE INTERSTATE 40 FROM
MONTOYA TO PALOMAS AND RURAL WEST CENTRAL QUAY COUNTY.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

The radar

The Cannon AFB radar (KFDX), 60 km away, was scanning. The volume nearest the first event began at 01:09 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Quay

When
June 2, 6:08 PM MST
Where
Quay County, 8 mi E of Tucumcari
Measured
52 kt (60 mph) measured gust
Reported by
ASOS
Coordinates
35.170, -103.588

Hail, Curry

When
June 2, 11:02 PM MST
Where
Curry County, 2 mi S of Grady
Measured
0.75 in hail
Reported by
Public
Coordinates
34.791, -103.320

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2007Every state in 2007This day in weather historyWarnings in New Mexico, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 24369, 25215.